Hi - it's just me again, posing another question for feedback. I have had terrible trouble sleeping during my last 4 month ordeal - when I was at my sickest and had total hyper symptoms (though we don't know if my illness is totally thyroid related or not) I wasn't sleeping at all and had dry heaves all night and in the morning.
Now that things have 'calmed down' substancially and I'm being treated for hypo - I get tired and go to sleep well, but at about 2:30 a.m. I wake up and sometimes it's two hours before I can get back to sleep - and even then I feel like I only 'half sleep' until 6:00 a.m. or so.
Do any other hypos have sleep troubles like this? I always thought that when your hypo symptoms were out of whack that your body needed and wanted MORE sleep?
I'm confused or maybe my sleep stuff is unrelated to my thyroid.
Practice Compassion...Heal The World
I have had sleeping problems for years. Seems like 2:30 am is a magical hour because thats usually when I wake up. I sometimes can't get back to sleep until 4:30 and then have to wake up at 5:00. Makes for a tiring day! I don't know if it is hypo related or not, but it is the pits.
Yes definitely. I am hypo and I seem to go through a pattern of sleeping ok than suddenly for a week or more I am up constantly during the night. I wondering if I am going from hypo to hyper during these periods. I also feel very very hungry during these times so I dont know if it is related.
That's exactly what happens to me!!I can't ever sleep through the night without drug store sleeping pills. I started out hypo then turned hyper now I don't know what I am...confused I guess http://www.healthboards.com/ubb/confused.gif
I posted something about a week ago about this topic. I was having erratic sleep, waking up several times a night, not being able to get to sleep until about 3 or so, and then only getting about 5 hours a sleep (on average). I was taking about 1 mcg of Levothroid, and maybe it was too much for me. I'm normally Hypo. It also did a number on my stomach, had minor stomach aches, as well. This all went on for a couple of weeks. Now, I'm not recommending this for other people, but I decided to take a smaller dosage. I break off a bit of my medication, so I'm now taking approximately .9 mcg a day. It seems to make a big difference for me. I'm getting to sleep at a more appropriate time and not waking up constantly. My stomach is also feeling a lot better, too. I plan to stay at this dosage for the next 6-8 weeks before going in to the doctor's office and getting a blood test. I'll let the doc know what I was going thru, and what dosage I'm taking, of course. But, that is what I went thru.
I used to wake up after about 3 to 5 hours sleep. Desperate for relief I tried Breathe Right nasal strips and I have had only one bad night since then. Now I usually sleep 8 hours and need the alarm to wake up. My relief could have been due to my new meds kicking in, but I donít think so. Hopefully they will work for you too.
I feel your pain. I'm hypo and have had trouble sleeping for quite awhile. Sometimes I'm so fatigued that I think I'll fall right to sleep but nooooo, I get insomnia. This really stinks. Some posts on this site say it can be Chronic Fatigue Immune Disorder. I'm going to ask about that on my next appt. Good Luck
Well, if you're interested in something alternative, I take 2 pantothentic acid tabs - 500 mg. before I go to sleep if I am in a non-sleep pattern. Pantothentic is just a B vitamin supplement. It was suggested to me by a nutritionist and it almost always works. I buy the Twin Labs brand. It is cheap, about $6 a bottle. I always keep it on hand.
Originally posted by kael: I was always told to take any vitamin B supplements far from bedtime as they would rev up your system and keep you from sleeping!?!?!
By the way - I went to bed at 11 and have been up since 2 am. I hate this and it makes no sense. Last night I slept from 10:30 until 7:30 (though I woke up about 3 or 4 times.) What's the deal??
Pantothentic acid (B5) supposedly works on the central nervous system to calm it. It is not an energizer like other B vitamins. In fact, if you are feeling anxious, taking one (250 mg.) will often have a calming effect. Don't take more than l in the daytime, however, or you will likely feel sleepy.